Alert archive / New Jersey / Flash Flood Watches in 2009

Flash Flood Watch 5, NWS Philadelphia/Mount Holly

July 29, 20095 counties in Pennsylvania; 7 counties in New Jersey

NWS Philadelphia/Mount Holly issued this flash flood watch at Jul 29, 2009, 10:15 AM EDT for 5 counties in Pennsylvania; 7 counties in New Jersey. It took effect at Jul 29, 2009, 2:00 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2009, 10:15 AM EDT (14:15 UTC)
In effect from
Jul 29, 2009, 2:00 PM EDT
Expired
Jul 30, 2009, 3:16 AM EDT
In force
13 hr
Issued by
NWS Philadelphia/Mount Holly
Flood severity
None

Counties Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Morris County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Delaware County, PA, Lehigh County, PA, Northampton County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 83 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 2.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2009-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1577 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2009-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1577 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS61 KPHI 291415
FFAPHI

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1015 AM EDT WED JUL 29 2009

NJZ001-007>010-012-015-PAZ060>062-067>071-292215-
/O.NEW.KPHI.FF.A.0005.090729T1800Z-090730T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-BERKS-
LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...TRENTON...READING...
ALLENTOWN...BETHLEHEM...EASTON...WEST CHESTER...NORRISTOWN...
DOYLESTOWN...MEDIA...PHILADELPHIA
1015 AM EDT WED JUL 29 2009

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NEW JERSEY AND 
 PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN NEW JERSEY...
 HUNTERDON...MERCER...MIDDLESEX...MORRIS...SOMERSET...SUSSEX 
 AND WARREN. IN PENNSYLVANIA...BERKS...BUCKS...CHESTER...
 DELAWARE...LEHIGH...MONTGOMERY...NORTHAMPTON AND PHILADELPHIA.

* FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT

* A DEEP LAYER OF MOISTURE, SURGING NORTHWARD AHEAD OF A FRONTAL
  BOUNDARY, WILL COMBINE WITH AN INCREASING AMOUNT OF INSTABILITY.
  AS A RESULT, SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
  AFTERNOON AND TONIGHT. LOCALIZED HEAVY RAINFALL IS POSSIBLE WITH
  SOME OF THE CONVECTION WHICH COULD RESULT IN AREAS OF FLASH
  FLOODING. LOCALIZED RAINFALL AMOUNTS IN EXCESS OF TWO INCHES ARE
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

KRUZDLO
2 follow-up statements
000 
WGUS61 KPHI 291917
FFAPHI

FLOOD WATCH
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
317 PM EDT WED JUL 29 2009

NJZ001-007>010-012-015-PAZ060>062-067>071-300900-
/O.CON.KPHI.FF.A.0005.000000T0000Z-090730T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-BERKS-
LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...TRENTON...READING...
ALLENTOWN...BETHLEHEM...EASTON...WEST CHESTER...NORRISTOWN...
DOYLESTOWN...MEDIA...PHILADELPHIA
317 PM EDT WED JUL 29 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NEW JERSEY AND PENNSYLVANIA...INCLUDING THE 
 FOLLOWING AREAS...IN NEW JERSEY...HUNTERDON...MERCER...
 MIDDLESEX...MORRIS...SOMERSET...SUSSEX AND WARREN. IN 
 PENNSYLVANIA...BERKS...BUCKS...CHESTER...DELAWARE...LEHIGH...
 MONTGOMERY...NORTHAMPTON AND PHILADELPHIA.

* THROUGH LATE TONIGHT

* A DEEP LAYER OF MOISTURE...SURGING NORTHWARD AHEAD OF A FRONTAL
  BOUNDARY...WILL COMBINE WITH AN INCREASING AMOUNT OF
  INSTABILITY. AS A RESULT...SHOWERS AND THUNDERSTORMS ARE
  EXPECTED TO CONTINUE INTO TONIGHT. LOCALIZED HEAVY RAINFALL IS
  POSSIBLE WITH SOME OF THE CONVECTION WHICH COULD RESULT IN
  ADDITIONAL AREAS OF FLASH FLOODING. LOCALIZED RAINFALL AMOUNTS
  IN EXCESS OF TWO INCHES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$


TFG
000 
WGUS61 KPHI 300716
FFAPHI

FLOOD WATCH
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
316 AM EDT THU JUL 30 2009


NJZ001-007>010-012-015-PAZ060>062-067>071-300830-
/O.CAN.KPHI.FF.A.0005.000000T0000Z-090730T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-BERKS-
LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...TRENTON...READING...
ALLENTOWN...BETHLEHEM...EASTON...WEST CHESTER...NORRISTOWN...
DOYLESTOWN...MEDIA...PHILADELPHIA
316 AM EDT THU JUL 30 2009

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NEW JERSEY AND PENNSYLVANIA
HAS BEEN CANCELLED. HEAVY RAIN IS NO LONGER EXPECTED OVER THE
REGION ENDING THE THREAT OF FLOODING.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this flash flood watch went out at Jul 29, 10:15 AM EDT, 0 minutes earlier.

Area forecast discussion, Jul 29, 10:15 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1015 AM EDT WED JUL 29 2009

.SYNOPSIS...
A WEAK COLD FRONT OVER THE GREAT LAKES REGION WILL DRIFT VERY
SLOWLY TO THE SOUTH AND EAST THROUGH TONIGHT BEFORE DISSIPATING
OVER PENNSYLVANIA. ANOTHER WEAK COLD FRONT IS FORECAST TO COME
DOWN FROM THE NORTHWEST FRIDAY BEFORE STALLING TO THE SOUTH ON
SATURDAY AND THEN MOVING BACK NORTH AS A WARM FRONT SUNDAY AND
MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
YOU KNOW ITS NOT GOING TO BE A VERY GOOD DAY WHEN YOU ALREADY HEAR
STATIC ON THE AM RADIO ON YOUR DRIVE IN TO WORK AND THE WINDOWS OF
THE LOCAL COFFEE SHOP ARE ALL COVERED IN FOG AND DEW. THE LATEST
MSAS ANALYSIS ALREADY HAS A -6C BULLSEYE OVER PHL AND ILG ALREADY
AND WE ARE CLOUDY AND THERE ARE STILL MANY CLOUDS UPSTREAM.

LOOKING AT THE 12Z SOUNDING INFORMATION, IT LOOKS AS THOUGH THE
EASTERN SHORT WAVE AS DEPICTED BY THE GFS IS EITHER NOT THERE OR
WEAKER THAN IT IS FORECASTING. AC HAS DEVELOPED AROUND THE DC AREA
AND THIS MAY BE A REFLECTION OF IT. THE MORE EMPHATIC AND OBVIOUS
SHORT WAVES ARE CURRENTLY IN THE TENNESSEE AND OHIO VALLEY. THE 12Z
SOUNDINGS HAVE A CONVECTIVE TEMP OF 88F. BASED ON THE LATTER SHORT
WAVES BEING MORE OF THE BIG DOG AND THE HIGHER CONVECTIVE TEMP WE
SLID THE ONSET OF HIGHER PCPN CHANCES BACK ABOUT 2-3HRS FOR THIS
AFTERNOON. THIS WOULD GIVE US MORE TIME TO COOK THE AIR MASS.

SPEAKING OF SEVERE POTENTIAL, NOT MUCH CHANGE TO THE PREVIOUS
THINKING. THE SOUTHERN SHORT WAVES GENERATED THUNDERSTORMS MAY CLOUD
US OVER. THERE ARE STILL AC CLOUDS TO OUR CW. BUT THE DAY IS LONG
AND THE LLJ IS FORECAST TO INTENSIFY. THE HIGHEST DEW POINTS OF THE
SUMMER WILL MAKE THE LCL RELATIVELY LOW AND COUPLED WITH DECENT
SHEAR (AROUND 30 KNOTS, PLUS FORECAST SHARP INDEX EXCEEDING 300)
WOULD INCLUDE A TORNADO THREAT IN THE MIX ALONG WITH DAMAGING WIND
POTENTIAL.

TEMPS ARE ALREADY IN THE MID 80S IN LOWER DELMARVA AND WE HAVE
BOOSTED MAX TEMPS ABOUT 1-2F (MORE IN DELMARVA) ACROSS OUR CWA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
SHOWERS AND TSTMS SHOULD CONTINUE INTO THE EVENING HOURS BEFORE
WEAKENING AND SLOWLY DISSIPATING LATE AT NIGHT AS ANY SHORT WAVES
ALOFT LIFT TO THE NE. ON THURSDAY, SCATTERED SHOWERS AND TSTMS
SHOULD DEVELOP MAINLY DURING THE AFTN AND EVENING BEFORE
DISSIPATING LATER THURSDAY NIGHT. HOWEVER, THEY DONT LOOK LIKE THE
WILL BE AS WIDESPREAD AS TODAY. SINCE WE DONT GET THE FRONT FROM
THE WEST MAKING IT INTO THE AREA, OVERNIGHT LOWS SHOULD STAY WARM
TONIGHT AND THURSDAY NIGHT WITH READINGS IN THE UPPER 60S TO MID
70S. HIGHS ON THURSDAY SHOULD BE MOSTLY IN THE 80S.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
5-WAVE MODEL GUIDANCE SHOWS A LONGWAVE TROUGH STILL ENTRENCHED OVER
THE REGION WITH THE BERMUDA HIGH COMPLACENTLY SITTING OFFSHORE
THROUGH THE EXTENDED PERIOD. AS RECENT PAST FORECASTS HAVE
POINTED OUT WITH THE STALLED FRONTAL BOUNDARY OVER THE AREA CHANCE
POPS WILL OCCUR JUST ABOUT EVERY DAY. THERE WAS NOT A DRASTIC
CHANGE TO THE FORECAST DURING THE EXTENDED OTHER THAN MINOR TWEAKS
IN DAYTIME HIGHS AND CLOUD COVER.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

LATER TODAY A SHORT WAVE APPROACHES. ANY MVFR CONDITIONS SHOULD
IMPROVE TO VFR BY EARLY AFTN, BUT THEN CONDITIONS LIKELY WILL
DETERIORATE FROM TIME TO TIME THROUGH THE AFTERNOON AND EVENING IN
CONVECTION. THERE MAY BE LOCALLY STRONG WINDS WITH THAT CONVECTION,
BUT WE HAVE NOT PUT THAT IN THIS SET OF TAFS.

CONVECTION SHOULD WANE WEDNESDAY NIGHT, BUT THE AIR SHOULD REMAIN
HUMID AND EITHER MVFR OR IFR CONDITIONS ARE LIKELY TO DEVELOP.
CONDITIONS SHOULD BEGIN TO IMPROVE AGAIN AFTER DAYBREAK THURSDAY,
BUT THE STALLED FRONT WILL KEEP THE RISK OF CONVECTION AROUND
THROUGH THE REST OF THE WEEK.

&&

.MARINE...
WINDS AND SEAS ARE EXPECTED TO BEGIN TO INCREASE IN ADVANCE OF THE
APPROACHING FRONT. GUIDANCE FORECASTS FOR THE OFFSHORE BUOYS ARE
MARGINAL IN TERMS OF WIND SPEEDS, WHILE WAVEWATCH GUIDANCE MOVES THE
SEAS FIRMLY INTO ADVISORY TERRITORY BY TONIGHT. GUIDANCE SEEMS TO
HAVE CONDITIONS BACKING DOWN BELOW ADVISORY CRITERIA DURING THE DAY
ON THURSDAY, AND WE WILL TRIM OFF A FEW HOURS FROM THE ADVISORY AND
END IT ON THE OCEAN AT NOON. OVER THE LOWER BAY, THE BEST CHANCE OF
ADVISORY CONDITIONS WILL BE NEAR THE MOUTH OF THE BAY /INDICATIONS
FROM BRANDYWINE NOTWITHSTANDING/, AND WE WILL WORD IT THAT WAY IN
THE TEXT PRODUCT. IT REMAINS UP THERE FOR TONIGHT ONLY.

A CAVEAT IS THAT STRONG THUNDERSTORMS MAY MOVE OVER THE WATERS TODAY
AND TONIGHT, AND THEY WOULD CREATE LOCALLY HAZARDOUS CONDITIONS.

SMALL CRAFT ADVISORY CONDITIONS MAY RETURN FOR FRIDAY AND FRIDAY
NIGHT.

&&

.HYDROLOGY...
AFTER DISCUSSING IT WITH OUR SENIOR SERVICE HYDROLOGIST PLUS LOOKING
AT THE LATEST FORECAST SOUNDING INFORMATION THAT RAISE PCPN WATER
VALUES TO OVER 2 INCHES AND VIEWING PCT OF NORMAL PCPN WATER VALUES
ON SATL IMAGERY THAT ARE NEARING 200 PCT OF NORMAL, WE HAVE DECIDED
TO ISSUE A FLASH FLOOD WATCH FROM SOUTHEASTERN PA INTO NORTHERN NJ.
THE LATEST MORNING HYDRO REPORTS SHOWED ADDITIONAL REGIONS THAT
RECEIVED HEAVY RAIN AND 1 HR FLASH FLOOD GUIDANCE IS CURRENTLY LESS
THAN 1.5 INCHES ACROSS BASINS IN SOUTHERN BERKS, NORTHERN CHESTER, A
BIG CHUNK OF SOMERSET, EASTERN MORRIS AND NORTHWEST SUSSEX NJ
COUNTIES . THESE SHOULD BE VIEWED AS THE MOST SUSCEPTIBLE AREAS
LEADING INTO THIS AFTERNOON AND TONIGHTS EVENT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH LATE
     TONIGHT FOR PAZ060>062-067>071.
NJ...FLASH FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH LATE
     TONIGHT FOR NJZ001-007>010-012-015.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO NOON EDT
     THURSDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 AM EDT
     THURSDAY FOR ANZ431.

&&

SYNOPSIS...STAUBER
NEAR TERM...GIGI
SHORT TERM...STAUBER
LONG TERM...HEAVENER
AVIATION...GIGI/DELISI
MARINE...DELISI
HYDROLOGY...GIGI
Hazardous weather outlook, Jul 29, 3:31 AM EDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
331 AM EDT WED JUL 29 2009

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-300930-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
331 AM EDT WED JUL 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY AFFECT THE REGION
THIS AFTERNOON AND EVENING. THESE STORMS MAY CONTAIN VERY HEAVY
RAIN, GUSTY WINDS, AND SMALL HAIL WITH FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. FLOODING IS POSSIBLE IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ004-NJZ014-024>026-300930-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
331 AM EDT WED JUL 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY AFFECT THE REGION
THIS AFTERNOON AND EVENING. THESE STORMS MAY CONTAIN VERY HEAVY
RAIN, GUSTY WINDS, AND SMALL HAIL WITH FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. FLOODING IS POSSIBLE IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ450>455-300930-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
331 AM EDT WED JUL 29 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON EDT
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY AFFECT THE REGION
THIS AFTERNOON AND EVENING. THESE STORMS MAY CONTAIN VERY HEAVY
RAIN, GUSTY WINDS, AND SMALL HAIL WITH FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-300930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
331 AM EDT WED JUL 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY AFFECT THE REGION
THIS AFTERNOON AND EVENING. THESE STORMS MAY CONTAIN VERY HEAVY
RAIN, GUSTY WINDS, AND SMALL HAIL WITH FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ431-300930-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
331 AM EDT WED JUL 29 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY AFFECT THE REGION
THIS AFTERNOON AND EVENING. THESE STORMS MAY CONTAIN VERY HEAVY
RAIN, GUSTY WINDS, AND SMALL HAIL WITH FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jul 29, 5:21 AM EDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
521 AM EDT WED JUL 29 2009

NJZ001-008-291300-
SUSSEX-MORRIS-
INCLUDING THE CITIES OF...NEWTON...MORRISTOWN
521 AM EDT WED JUL 29 2009

...PATCHY DENSE FOG EARLY THIS MORNING...

AREAS OF FOG, LOCALLY DENSE, WILL LINGER INTO THE MORNING COMMUTE
TODAY. THE FOG IS EXPECTED TO THIN BY AROUND 900 AM. IF ARE DRIVING
THIS MORNING AND ENCOUNTER DENSE FOG, PLEASE DRIVE CAREFULLY. SLOW
DOWN, TURN YOUR LIGHTS ON THE LOW BEAM SETTING, AND LEAVE AS MUCH
ROOM BETWEEN YOURSELF AND OTHERS.

MPD
Special weather statement, Jul 29, 5:39 AM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
539 AM EDT WED JUL 29 2009

NJZ021>025-291030-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-
539 AM EDT WED JUL 29 2009

...AN AREA OF THUNDERSTORMS...SOME STRONG...WILL AFFECT ATLANTIC...
CAPE MAY AND CUMBERLAND COUNTIES...

AT 534 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS MOVING NORTHEAST THROUGH FAR SOUTHERN NEW
JERSEY. THE STRONGEST THUNDERSTORM WAS ABOUT 15 MILES NORTH OF CAPE
MAY...MOVING NORTHEAST AT 25 MPH. THAT THUNDERSTORM WILL BE NEAR
WOODBINE...BELLEPLAIN...CUMBERLAND AROUND 545 AM...AND THEN MOVE TO
THE ATLANTIC CITY AREA BY AROUND 630 AM.

VERY HEAVY RAIN WILL FALL FROM THE STRONGEST STORMS...AND WILL CAUSE
WATER TO POND IN POOR DRAINAGE AREAS.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THE STRONGEST STORMS.

MPD
Special weather statement, Jul 29, 5:39 AM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
539 AM EDT WED JUL 29 2009

NJZ021>025-291030-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-
539 AM EDT WED JUL 29 2009

...AN AREA OF THUNDERSTORMS...SOME STRONG...WILL AFFECT ATLANTIC...
CAPE MAY AND CUMBERLAND COUNTIES...

AT 534 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS MOVING NORTHEAST THROUGH FAR SOUTHERN NEW
JERSEY. THE STRONGEST THUNDERSTORM WAS ABOUT 15 MILES NORTH OF CAPE
MAY...MOVING NORTHEAST AT 25 MPH. THAT THUNDERSTORM WILL BE NEAR
WOODBINE...BELLEPLAIN...CUMBERLAND AROUND 545 AM...AND THEN MOVE TO
THE ATLANTIC CITY AREA BY AROUND 630 AM.

VERY HEAVY RAIN WILL FALL FROM THE STRONGEST STORMS...AND WILL CAUSE
WATER TO POND IN POOR DRAINAGE AREAS.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THE STRONGEST STORMS.

MPD
Special weather statement, Jul 29, 6:32 AM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
632 AM EDT WED JUL 29 2009

NJZ020-022-025>027-291145-
ATLANTIC NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
632 AM EDT WED JUL 29 2009

...THUNDERSTORMS WILL AFFECT THE COASTAL AND NEAR COASTAL PORTIONS
OF ATLANTIC...BURLINGTON AND OCEAN COUNTIES...

AT 630 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS MOVING NORTHEAST FROM THE ATLANTIC CITY AREA. THE
STORMS WILL MOVE NEAR AND ALONG THE COAST AND PAST THE AREAS NEAR
NEW GRETNA AND BEACH HAVEN BY AROUND 700 AM...THEN TO NEAR WARREN
GROVE AND HARVEY CEDARS BY AROUND 730 AM.

FAIRLY BRIEF BUT VERY HEAVY DOWNPOURS WILL FALL FROM THESE
STORMS...AND COULD CAUSE WATER TO POND IN POOR DRAINAGE AREAS.

EXPECT SOME DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

MPD

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 11:48 AM EDTSevere Thunderstorm WarningPHIBucks, Chester, Montgomery72 min
Jul 29, 12:12 PM EDTSevere Thunderstorm WarningPHICarbon, Lehigh, Monroe, Northampton78 min
Jul 29, 1:51 PM EDTFlash Flood WarningPHICarbon, Monroe9 hr
Jul 29, 1:56 PM EDTSevere Thunderstorm WarningPHIMonroe64 min
Jul 29, 2:04 PM EDTSevere Thunderstorm WarningPHIMonroe56 min
Jul 29, 2:11 PM EDTTornado WarningPHICarbon, Monroe34 min
Jul 29, 2:32 PM EDTFlash Flood WarningPHIMonroe6 hr
Jul 29, 5:09 PM EDTSevere Thunderstorm WarningPHIBucks66 min
Jul 29, 5:28 PM EDTSevere Thunderstorm WarningPHIBerks, Lehigh, Northampton40 min
Jul 29, 5:55 PM EDTAreal Flood AdvisoryPHIBucks, Delaware, Montgomery, Philadelphia4 hr
Jul 29, 12:55 PM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Somerset65 min
Jul 29, 1:30 PM EDTAreal Flood AdvisoryPHIMorris, Somerset3 hr
Jul 29, 1:35 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Somerset55 min
Jul 29, 2:10 PM EDTTornado WarningPHISussex65 min
Jul 29, 2:21 PM EDTAreal Flood AdvisoryPHIMiddlesex3 hr
Jul 29, 2:50 PM EDTFlash Flood WarningPHIMiddlesex4 hr
Jul 29, 3:52 PM EDTFlash Flood WarningPHIMorris, Somerset4 hr
Jul 29, 5:48 PM EDTSpecial Marine WarningPHI57 min
Jul 29, 6:11 PM EDTSevere Thunderstorm WarningPHICumberland26 min
Jul 29, 6:26 PM EDTSevere Thunderstorm WarningPHIAtlantic, Camden, Gloucester38 min
Jul 29, 6:42 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Mercer and 4 more3 hr
Jul 29, 6:42 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden39 min
Jul 29, 6:44 PM EDTFlash Flood WarningPHIMiddlesex, Somerset3 hr
Jul 29, 6:50 PM EDTAreal Flood AdvisoryPHIMorris94 min
Jul 29, 7:31 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Monmouth30 min

Nearby

Flash Flood Watches in New Jersey, 2009Flash Flood Watches in Pennsylvania, 2009Every flash flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.